MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3MM DRILL BIT/K-WIRE ATTCHMT FOR GLIDING HOLE/60MM; BIT,DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3MM DRILL BIT/K-WIRE ATTCHMT FOR GLIDING HOLE/60MM; BIT,DRILL
Model Number 03.130.110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number, the device history records review could not be completed as no product was received.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during an open reduction internal fixation (orif) of the finger procedure on (b)(6) 2019, the drill bit of the variable angle (va) locking hand system broke inside the drill guide.The procedure was completed successfully by using the threaded drill guide and a new drill bit.The generated fragments were removed easily without additional intervention.There was no patient consequence reported.Concomitant device reported: drill guide ( part# 03.130.125, lot# unknown, quantity 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: visual inspection: the 1.3 mm drill bit/k-wire attachment for gliding hole/60 mm (p/n: 03.130.110, lot #: unk) was broken and the broken fragment was stuck inside the drill guide.No other components of the drill bit were returned to us customer quality (cq).Device failure/defect identified? yes.Dimensional inspection: a dimensional inspection was not performed as the drill bit broke inside the guide and was inaccessible without the destruction of the drill guide.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed drill bit dia 1.0-2.0 mm.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the 1.3 mm drill bit/k-wire attachment for gliding hole/60 mm (p/n: 03.130.110, lot #: unk).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.3MM DRILL BIT/K-WIRE ATTCHMT FOR GLIDING HOLE/60MM
Common Device Name
BIT,DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9539437
Report Number2939274-2020-00014
Device Sequence Number14047279
Product Code HTW
UDI-Device Identifier10886982075246
UDI-Public(01)10886982075246
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.130.110
Device Catalogue Number03.130.110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/24/2019
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1